Volume 8, issue 1 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The disjoint curve property

Saul Schleimer

Geometry & Topology 8 (2004) 77–113
Bibliography
1 F Bonahon, J P Otal, Scindements de Heegaard des espaces lenticulaires, Ann. Sci. École Norm. Sup. $(4)$ 16 (1983) MR740078
2 A J Casson, C M Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987) 275 MR918537
3 W Haken, Some results on surfaces in 3–manifolds, from: "Studies in Modern Topology", Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N.J.) (1968) 39 MR0224071
4 J Hass, J C Lagarias, N Pippenger, The computational complexity of knot and link problems, J. ACM 46 (1999) 185 MR1693203
5 J Hempel, 3–manifolds as viewed from the curve complex, Topology 40 (2001) 631 MR1838999
6 W Jaco, personal communication
7 W Jaco, U Oertel, An algorithm to decide if a 3–manifold is a Haken manifold, Topology 23 (1984) 195 MR744850
8 W Jaco, J L Tollefson, Algorithms for the complete decomposition of a closed 3–manifold, Illinois J. Math. 39 (1995) 358 MR1339832
9 T Kobayashi, Casson–Gordon's rectangle condition of Heegaard diagrams and incompressible tori in 3–manifolds, Osaka J. Math. 25 (1988) 553 MR969018
10 T Kobayashi, Heights of simple loops and pseudo–Anosov homeomorphisms, from: "Braids (Santa Cruz, CA, 1986)", Contemp. Math. 78, Amer. Math. Soc. (1988) 327 MR975087
11 T Kobayashi, A construction of 3–manifolds whose homeomorphism classes of Heegaard splittings have polynomial growth, Osaka J. Math. 29 (1992) 653 MR1192734
12 T Kobayashi, Heegaard splittings of exteriors of two bridge knots, Geom. Topol. 5 (2001) 609 MR1857522
13 F Luo, Heegaard diagrams and handlebody groups, Topology Appl. 129 (2003) 111 MR1961393
14 Y Moriah, J Schultens, Irreducible Heegaard splittings of Seifert fibered spaces are either vertical or horizontal, Topology 37 (1998) 1089 MR1650355
15 Y Rieck, E Sedgwick, Finiteness results for Heegaard surfaces in surgered manifolds, Comm. Anal. Geom. 9 (2001) 351 MR1846207
16 J H Rubinstein, Polyhedral minimal surfaces, Heegaard splittings and decision problems for 3–dimensional manifolds, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 1 MR1470718
17 M Scharlemann, Local detection of strongly irreducible Heegaard splittings, Topology Appl. 90 (1998) 135 MR1648310
18 M Scharlemann, Heegaard splittings of compact 3–manifolds, from: "Handbook of geometric topology", North-Holland (2002) 921 MR1886684
19 E Sedgwick, An infinite collection of Heegaard splittings that are equivalent after one stabilization, Math. Ann. 308 (1997) 65 MR1446199
20 M Stocking, Almost normal surfaces in 3–manifolds, Trans. Amer. Math. Soc. 352 (2000) 171 MR1491877
21 A Thompson, The disjoint curve property and genus 2 manifolds, Topology Appl. 97 (1999) 273 MR1711418
22 F Waldhausen, Heegaard–Zerlegungen der 3–Sphäre, Topology 7 (1968) 195 MR0227992